| Model Number |
1600US |
| Medical Device Problem Code |
Component Misassembled (4004)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
05/10/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation and destination therapy in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.Product event summary: the battery charger was returned for evaluation.A review of the manufacturing documentation confirmed that the associated device met all requirements for release.Various analyses were conducted and reviewed in order to evaluate the performance of the device in relation to the reported event.Failure analysis of the returned battery charger revealed that the device passed visual inspection.Functional testing revealed that a power port was not charging a battery due to a damaged transistor in the charging circuit and another ports yellow status led charging circuit had a damaged diode.It was determined that the battery charger was assembled with an incorrect inductor, damaging the led indicator circuit and charging circuit.As a result, the reported event was confirmed.The most likely root cause of the reported event can be attributed improper assembly.An internal investigation was opened for battery chargers assembled with incorrect inductors.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that the battery charger was not charging batteries on multiple ports and one of the light emitting diodes (leds) did not illuminate.Product analysis indicated that an incorrect inductor was used in the assembly process.The battery charger was exchanged.No patient complications have been reported as a result of this event.